Missouri, 2025Tornado in Missouri, June 18, 2025
June 18, 2025 · NWS LSX · 1 event in 1 county or zone
Numerous thunderstorms percolated in northeast Missouri as a mesoscale convective complex passed to the north. One of these thunderstorms produced a tornado that caused damage to homes in Pike County, MO before crossing into Calhoun County, IL.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous thunderstorms percolated in northeast Missouri as a mesoscale convective complex passed to the north. One of these thunderstorms produced a tornado that caused damage to homes in Pike County, MO before crossing into Calhoun County, IL.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 18, 5:49 AM CST, 4 hours 6 minutes earlier. Its key messages:
- Severe thunderstorms remain possible this afternoon and evening, particularly over southeast Missouri and southwest Illinois.
- Heat index values may climb above 100 degrees starting Friday and last into early next week.
Area forecast discussion, Jun 18, 5:49 AM CST, 4 hours 6 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
649 AM CDT Wed Jun 18 2025
.KEY MESSAGES...
- Severe thunderstorms remain possible this afternoon and
evening, particularly over southeast Missouri and southwest
Illinois.
- Heat index values may climb above 100 degrees starting Friday
and last into early next week.
&&
.SHORT TERM... (Through Late Thursday Afternoon)
Issued at 258 AM CDT Wed Jun 18 2025
Latest radar mosaic is showing scattered thunderstorms developing
over central Missouri with an organized MCS moving east across
southern Missouri and northern Arkansas. While the CAMS have the
MCS staying south of the CWA, they do show a MCV moving northeast
that will help generate additional shower and thunderstorms, mainly
across central and northeast Missouri into west Illinois early this
morning between 5 and 9 am. The outflow from this activity may
very well either push into the eastern and southern parts of the
CWA this morning, or perhaps out of the CWA altogether depending
on the strength of the outflow boundary. If the boundary does stay
in the the CWA, it will act as a focus for additional
thunderstorm activity as latest runs of the HRRR is showing some
additional development over the eastern CWA late this morning in
the form of discrete cells. Forecast soundings from the RAP at SLO
and FAM this afternoon are showing MLCAPES of 1000-2000 J/kg with
deep layer shear 30-40 knots which will be enough to support
organized multi-cells and perhaps supercells, with the main
threat being damaging winds with large hail and tornadoes also
possible.
The chance for showers and thunderstorms will come to an end from
northwest to southeast as front currently extending from Iowa into
Nebraska will move southeast across the area tonight. Dry weather
is expected on Thursday as an upper ridge begins to build in from
the Plains.
Britt
&&
.LONG TERM... (Thursday Night through Tuesday)
Issued at 258 AM CDT Wed Jun 18 2025
The LREF has the aforementioned ridge building over the Midwest
bringing dry and warm weather late week into the weekend. The NBM
is showing IQR of only 2-4 degrees at STL from Friday through
Monday with highs in the lower to middle 90s. With dewpoints
forecast in the 70s, heat indices climbing above 100 degrees seem
reasonable with the LREF probabilities AOA 50% over parts of the
area on Saturday and Sunday afternoons.
Britt
&&
.AVIATION... (For the 12z TAFs through 12z Thursday Morning)
Issued at 637 AM CDT Wed Jun 18 2025
Showers/isolated thunderstorms with MVFR ceilings and visibilites
will affect UIN/STL/SUS/CPS through 15Z. There may be a brief
break in rain chances before a cold front will move into the area
bringing an additional chance (PROB30) this afternoon, mainly
between 17-22Z. Any thunderstorms will have the potential to
produce MVFR/IFR ceilings and visibilites in brief heavy rain,
hail, and wind gusts over 35 knots. There is also a low potential
for fog which could bring MVFR/IFR visibilities after 06Z tonight,
but confidence is too low to introduce it this far out.
Britt
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&
WFO LSX
Hazardous weather outlook, Jun 18, 3:47 AM CST, 6 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
447 AM CDT Wed Jun 18 2025
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-191000-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
447 AM CDT Wed Jun 18 2025
This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.
.DAY ONE...Today and tonight.
There is a chance of thunderstorms through tonight. A few of these
could be severe, particularly over southeast Missouri and southwest
Illinois. The main threat will be damaging winds, with large hail and
tornadoes also possible.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Afternoon heat indexes over 100 degrees will be possible over parts
of the area from Friday through Monday.
There is a chance of thunderstorms on Tuesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon and evening.
Britt
Tornado, Pike
- When
- June 18, 9:55 AM CST to 9:58 AM CST
- Where
- Pike County, 1.3 mi NW of Kissenger to 3.47 mi ESE of Clarksville
- Rating
- EF1
- Path length
- 2.96 mi
- Path width
- 100 yd
- Continued into
- Calhoun, Il (LSX)
- Reported by
- NWS Storm Survey
- Coordinates
- 39.314, -90.886
An EF-1 tornado moved through parts of eastern Pike County, MO south of Clarksville, damaged a few homes and trees from 10:55 AM to 10:58 AM CDT. The most severe damage was to a 70 year old home where most of the roof was caved in. Here, a 9 year old boy sheltered in a bathtub during the tornado and was unharmed. The tornado was rated EF-1 with a path length of 2.96 miles and a maximum path width of 100 yards.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, June 18 to 19, 202511 deaths · 3 events
- Excessive Heat in Arizona, June 18 to 20, 20257 deaths · 4 events
- Cold in California, June 18 to 22, 20253 deaths · 1 event
- Tornadoes and Hail in Indiana, June 18, 20251 injured · $548,000 · EF0 · 99 events
- Tornadoes and Flash Flooding in Ohio, June 18, 20251 injured · $316,000 · EF1 · 70 events
- Flash Flooding and Damaging Winds in Tennessee, June 18 to 19, 20252 injured · $5.4 million · 54 kt wind · 15 events
- Tornadoes and Damaging Winds in Illinois, June 18, 20251 injured · EF2 · 54 events
- Damaging Winds in Ohio, June 18, 2025$163,000 · 60 kt wind · 58 events
- Tornadoes and Damaging Wind in Arkansas, June 18, 2025$525,000 · EF1 · 4 events
- Tornadoes and Damaging Winds in Tennessee, June 18 to 19, 2025$545,000 · EF0 · 13 events
- Hail and Damaging Winds in Indiana, June 18, 2025$179,000 · 1.75 in hail · 34 events
- Flash Flood in Tennessee, June 18, 2025$500,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1256491.